Alert archive / Alabama / Frost Advisories in 2008
Frost Advisory 3, NWS Mobile, AL
NWS Mobile, AL issued this frost advisory at Oct 28, 2008, 2:51 PM CDT. It took effect at Oct 29, 2008, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 28, 2008, 2:51 PM CDT (19:51 UTC)
- In effect from
- Oct 29, 2008, 1:00 AM CDT
- Expired
- Oct 28, 2008, 9:29 PM CDT
- In force
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMOB 281951 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 251 PM CDT TUE OCT 28 2008 ...FREEZE WARNING FOR INTERIOR COUNTIES TONIGHT... ...FROST ADVISORY IN EFFECT FOR THE COASTAL COUNTIES TONIGHT... .A COLD DOME OF HIGH PRESSURE WILL CONTINUE TO SETTLE OVER THE REGION TONIGHT. THE DRY COLD AIRMASS AND NEARLY CALM WINDS WILL RESULT IN TEMPERATURES FALLING TO NEAR 32 DEGREES BY 2 AM...GENERALLY NORTH OF A LINE FROM WIGGINS MS...THROUGH BAY MINETTE AL...TO CRESTVIEW FL. LOWEST TEMPERATURES ARE FORECAST TO FALL BETWEEN 28 AND 32 DEGREES OVER MOST OF THE AREA WITHIN THE FREEZE WARNING BY SUNRISE WEDNESDAY. LOW TEMPERATURES TONIGHT SOUTH OF THE WARNED WILL FALL TO BETWEEN 33 DEGREES ACROSS THE INLAND AREAS TO 39 DEGREES AT THE BEACHES. AREAS OF FROST ARE LIKELY TO FORM ACROSS THE INLAND PORTIONS OF THE COASTAL ZONES EVEN THROUGH THE AIR TEMPERATURE WILL REMAIN ABOVE FREEZING. FROST IS ALLOWED TO FORM BECAUSE SURFACE TEMPERATURES CAN ACTUALLY BECOME MUCH COLDER THAN THE AIR ABOVE IT. ALZ061-062-FLZ001-MSZ078-079-290400- /O.EXB.KMOB.FZ.W.0005.081029T0600Z-081029T1400Z/ UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-STONE-GEORGE- INCLUDING THE CITIES OF...PRICHARD...SARALAND...BAY MINETTE... CENTURY...FLOMATON...MOLINO...WIGGINS...LUCEDALE 251 PM CDT TUE OCT 28 2008 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... LOW TEMPERATURES ARE EXPECTED TO RANGE BETWEEN 28 AND 32 DEGREES ACROSS THE FREEZE WARNING AREA BY SUNRISE WEDNESDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ ALZ051>060-FLZ003-005-MSZ067-075-076-290400- /O.EXT.KMOB.FZ.W.0005.081029T0600Z-081029T1400Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY- GREENE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...JAY...CRESTVIEW...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN 251 PM CDT TUE OCT 28 2008 ...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... LOW TEMPERATURES ARE EXPECTED TO RANGE BETWEEN 28 AND 32 DEGREES ACROSS THE FREEZE WARNING AREA BY SUNRISE WEDNESDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ ALZ063-064-FLZ002-004-006-290400- /O.NEW.KMOB.FR.Y.0003.081029T0600Z-081029T1400Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE... FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA...FERRY PASS... BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE... PACE...MILTON...GULF BREEZE...WRIGHT...FORT WALTON BEACH... NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...VALPARAISO 251 PM CDT TUE OCT 28 2008 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... LOW TEMPERATURES TONIGHT FALL TO BETWEEN 33 DEGREES ACROSS THE INLAND AREAS TO 39 DEGREES AT THE BEACHES. AREAS OF FROST ARE LIKELY TO FORM ACROSS THE INLAND PORTIONS EVEN THROUGH THE AIR TEMPERATURE WILL REMAIN ABOVE FREEZING. FROST IS ALLOWED TO FORM BECAUSE SURFACE TEMPERATURES CAN ACTUALLY BECOME MUCH COLDER THAN THE AIR ABOVE IT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
2 follow-up statements
000 WWUS74 KMOB 282030 CCA NPWMOB URGENT - WEATHER MESSAGE...COR TEXT NATIONAL WEATHER SERVICE MOBILE AL 251 PM CDT TUE OCT 28 2008 ...FREEZE WARNING FOR INTERIOR COUNTIES TONIGHT... ...FROST ADVISORY IN EFFECT FOR THE COASTAL COUNTIES TONIGHT... .A COLD DOME OF HIGH PRESSURE WILL CONTINUE TO SETTLE OVER THE REGION TONIGHT. THE DRY COLD AIRMASS AND NEARLY CALM WINDS WILL RESULT IN TEMPERATURES FALLING TO NEAR 32 DEGREES BY 2 AM...GENERALLY NORTH OF A LINE FROM WIGGINS MS...THROUGH BAY MINETTE AL...TO CRESTVIEW FL. LOWEST TEMPERATURES ARE FORECAST TO FALL BETWEEN 28 AND 32 DEGREES OVER MOST OF THE AREA WITHIN THE FREEZE WARNING BY SUNRISE WEDNESDAY. LOW TEMPERATURES TONIGHT SOUTH OF THE WARNED AREA WILL FALL TO BETWEEN 33 DEGREES ACROSS THE INLAND AREAS TO 39 DEGREES AT THE BEACHES. AREAS OF FROST ARE LIKELY TO FORM ACROSS THE INLAND PORTIONS OF THE COASTAL ZONES EVEN THROUGH THE AIR TEMPERATURE WILL REMAIN ABOVE FREEZING. FROST IS ALLOWED TO FORM BECAUSE SURFACE TEMPERATURES CAN ACTUALLY BECOME MUCH COLDER THAN THE AIR ABOVE IT. ALZ061-062-FLZ001-MSZ078-079-290400- /O.EXB.KMOB.FZ.W.0005.081029T0600Z-081029T1400Z/ UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-STONE-GEORGE- INCLUDING THE CITIES OF...PRICHARD...SARALAND...BAY MINETTE... CENTURY...FLOMATON...MOLINO...WIGGINS...LUCEDALE 251 PM CDT TUE OCT 28 2008 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... LOW TEMPERATURES ARE EXPECTED TO RANGE BETWEEN 28 AND 32 DEGREES ACROSS THE FREEZE WARNING AREA BY SUNRISE WEDNESDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ ALZ051>060-FLZ003-005-MSZ067-075-076-290400- /O.EXT.KMOB.FZ.W.0005.081029T0600Z-081029T1400Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY- GREENE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...JAY...CRESTVIEW...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN 251 PM CDT TUE OCT 28 2008 ...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... LOW TEMPERATURES ARE EXPECTED TO RANGE BETWEEN 28 AND 32 DEGREES ACROSS THE FREEZE WARNING AREA BY SUNRISE WEDNESDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ ALZ063-064-FLZ002-004-006-290400- /O.NEW.KMOB.FR.Y.0003.081029T0600Z-081029T1400Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE... FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA...FERRY PASS... BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE... PACE...MILTON...GULF BREEZE...WRIGHT...FORT WALTON BEACH... NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...VALPARAISO 251 PM CDT TUE OCT 28 2008 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... LOW TEMPERATURES TONIGHT WILL FALL TO BETWEEN 33 DEGREES ACROSS THE INLAND AREAS TO 39 DEGREES AT THE BEACHES. AREAS OF FROST ARE LIKELY TO FORM ACROSS THE INLAND PORTIONS EVEN THROUGH THE AIR TEMPERATURE WILL REMAIN ABOVE FREEZING. FROST IS ALLOWED TO FORM BECAUSE SURFACE TEMPERATURES CAN ACTUALLY BECOME MUCH COLDER THAN THE AIR ABOVE IT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS74 KMOB 290229 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 929 PM CDT TUE OCT 28 2008 ...FREEZE WARNING FOR INTERIOR COUNTIES TONIGHT... ...FROST ADVISORY UPGRADED TO A FREEZE WARNING FOR COASTAL COUNTIES TONIGHT... .A COLD HIGH WILL CONTINUE TO DOMINATE THE REGION TONIGHT. THE DRY COLD AND CALM AIR WILL BRING TEMPERATURES TO NEAR 32 DEGREES BY 2 AM GENERALLY NORTH OF THE COAST FROM THE MISSISSIPPI STATE LINE TO DESTIN FLORIDA. LOWEST TEMPERATURES WILL FALL BETWEEN 28 AND 32 DEGREES OVER MOST OF THE AREA WITHIN THE FREEZE WARNING BY SUNRISE WEDNESDAY. AREAS OF FROST ARE POSSIBLE IN SCATTERED LOCATIONS NEAR THE COAST WHERE TEMPERATURE CAN REMAIN ABOVE FREEZING. FROST FORMS BECAUSE THE SURFACE CAN BECOME MUCH COLDER THAN THE AIR ABOVE IT. ALZ063-064-FLZ002-004-006-291100- /O.UPG.KMOB.FR.Y.0003.081029T0600Z-081029T1400Z/ /O.EXA.KMOB.FZ.W.0005.081029T0600Z-081029T1400Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE... FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA...FERRY PASS... BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE... PACE...MILTON...GULF BREEZE...WRIGHT...FORT WALTON BEACH... NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...VALPARAISO 929 PM CDT TUE OCT 28 2008 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE WARNING WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT HAVING BEEN NOW INCLUDED IN THE FREEZE WARNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-291100- /O.CON.KMOB.FZ.W.0005.081029T0600Z-081029T1400Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY... FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS... LUCEDALE 929 PM CDT TUE OCT 28 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this frost advisory went out at Oct 28, 12:26 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Oct 28, 12:26 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1226 PM CDT TUE OCT 28 2008
.MARINE UPDATE...WINDS OF 15 TO 25 KNOTS CAN BE EXPECTED OVER THE
MARINE AREA THROUGH MOST OF THIS AFTERNOON. AS A RESULT HAZARDOUS
SEAS OF 5 TO 7 FEET OUT 20 NM CAN BE EXPECTED FOR MOST OF THIS
AFTERNOON. FROM 20 TO 60 NM OUT SEAS UP TO 9 FEET CAN BE EXPECTED
THOUGH LATE THIS AFTERNOON. NORTHERLY WINDS AND SEAS WILL SLOWLY
SUBSIDE BEGINNING LATE THIS AFTERNOON CONTINUING THROUGH EARLY
WEDNESDAY MORNING. /32
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 60 35 65 39 / 00 00 00 00
PENSACOLA 62 38 65 42 / 00 00 00 00
DESTIN 60 42 63 46 / 00 00 00 00
EVERGREEN 57 30 63 32 / 00 00 00 00
WAYNESBORO 59 28 64 34 / 00 00 00 00
CAMDEN 57 31 64 35 / 00 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WARNING FROM 1 AM WEDNESDAY TO 8 AM WEDNESDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...MONROE...WASHINGTON...AND
WILCOX.
FL...RED FLAG WARNING UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
COASTAL WALTON...INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.
RED FLAG WARNING FROM NOON WEDNESDAY TO 7 PM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
FREEZE WARNING FROM 1 AM WEDNESDAY TO 8 AM WEDNESDAY FOR THE
FOLLOWING ZONES: INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...FREEZE WARNING FROM 1 AM WEDNESDAY TO 8 AM WEDNESDAY FOR THE
FOLLOWING ZONES: GREENE...PERRY...AND WAYNE.
GM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM TUESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...WATERS FROM DESTIN TO
PENSACOLA FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA
FL TO PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Oct 28, 6:00 AM CDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT TUE OCT 28 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-291200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CDT TUE OCT 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT... A FREEZE WARNING IS IN EFFECT TONIGHT FOR MOST OF THE INLAND COUNTIES...GENERALLY NORTH OF A CRESTVIEW...JACKSON ALABAMA TO WIGGINS LINE. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THIS MORNING DUE TO STRONG NORTHERLY WINDS OVER THE BAYS AND OFFSHORE WATERS. WAVE HEIGHTS OVER THE OFFSHORE WATERS BETWEEN 4 AND 8 FEET. WINDS WILL DIMINISH LATER THIS MORNING WITH SEAS SUBSIDING SLOWLY THROUGH THE AFTERNOON. THERE IS AN INCREASED RISK OF WILDFIRES TODAY DUE TO LOW RELATIVE HUMIDITY. DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... LOW AFTERNOON RELATIVE HUMIDITIES WILL CONTINUE TO ENHANCE THE RISK OF WILD FIRES ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND SEVERE STORM SPOTTERS IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 3:55 AM CDT | Freeze Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 29 hr |
| Oct 28, 12:08 PM CDT | Small Craft Advisory for Hazardous Seas | MOB | 6 hr | |
| Oct 28, 3:12 AM CDT | Red Flag Warning | MOB | Walton | 40 hr |
Nearby
Frost Advisories in Alabama, 2008Frost Advisories in Florida, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.